MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR80510
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one dorado pta dilatation catheters was returned for evaluation.A visual inspection was performed and device appeared to be bloody.No other anomalies were noted to the device.An in house presto inflation device was used to inflate the device, and a leak was noted to the proximal end of the balloon.A circumferential glue joint break was noted to the proximal end of the balloon under magnification.No other functional test performed, due to condition of the device.Therefore, the investigation is confirmed for the identified glue joint break, as a glue joint break was noted during microscopic evaluation.The investigation is also confirmed for the identified leak issue, as water was noted to be leaking from the proximal balloon joint during functional testing.The investigation is confirmed for the reported inflation issue, as a leak was noted to the device during evaluation which contributed to the inflation issue.The glue joint break noted is the likely cause of the leak.However, the definitive root cause for the reported inflation issue, identified glue joint break and leak could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 11/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly failed to inflate on the first inflation attempt.It was further reported that leakage was found from the connection part of the balloon and the shaft.There was no reported patient injury.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11854654
Report Number2020394-2021-01074
Device Sequence Number11813052
Product Code LIT
UDI-Device Identifier00801741058578
UDI-Public(01)00801741058578
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR80510
Device Catalogue NumberDR80510
Device Lot Number93YE0081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;